Letters

Risk is low in short courses

BMJ 1995; 311 doi: https://doi.org/10.1136/bmj.311.7002.450b (Published 12 August 1995) Cite this as: BMJ 1995;311:450
  1. A V HallS Tabaqchali,
  2. S S Das,
  3. S Tabaqchali
  1. Senior registrar Consultant Professor of medical microbiology Department of Medical Microbiology, St Bartholomew's Hospital, London EC1A 7BE

    EDITOR,--We were concerned to read Marie Doona and J Bernard Walsh's editorial on the use of chloramphenicol as topical eye medication.1 Despite the drug's widespread use, since 1966 the Committee on the Safety of Medicines has received only 11 reports of haematological reactions (all non-fatal) suspected to have been caused by ocular chloramphenicol (personal communication). In the past 10 years more than 200 million ocular topical chloramphenicol products were dispensed for community use in England alone (Department …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe